Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 27, 2002, 12:11 PM EDT for Champaign County, Ohio. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2002, 12:11 PM EDT (16:11 UTC)
- Expired
- Jun 27, 2002, 12:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 12:16 PM EDT | Hail 0.75 | North Lewisburg, OH |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.2 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 271611 SVRILN OHC021-271645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1211 PM EDT THU JUN 27 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN OHIO... * UNTIL 1245 PM EDT... * AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF NORTH LEWISBURG...OR ABOUT 9 MILES NORTHEAST OF URBANA...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH LEWISBURG... WOODSTOCK... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 10:50 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 27, 10:50 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1050 AM EDT THU JUN 27 2002 LATEST SFC ANALYSIS SHOWS COLD FRONT PUSHING INTO NORTHERN INDIANA. THE FRONT WILL PASS ACROSS THE AREA THIS AFTERNOON AND EVENING. CAPES ARE FCST TO BE AROUND 1200 J/KG WITH PRECIP WATER AT 1.7 INCHES SO WIDESPREAD THUNDERSTORM ACTIVITY SHOULD DEVELOP THIS AFTERNOON WITH HEAVY RAIN POSSIBLE. MUCH OF AREA UNDER A SLIGHT RISK FOR SVR WX TODAY SO WILL ISSUE AN SPS. CURRENT FCST LOOKS GOOD OVERALL...BUT MAY CLEAN UP MAINLY AFTERNOON WORDING IN CMH. .ILN...NONE. CENTER
In the hours before
Special weather statement, Jun 27, 11:04 AM EDT, 1 hour 7 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-272100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1104 AM EDT THU JUN 27 2002 A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY TODAY. WITH AN UNSTABLE AIRMASS IN PLACE ACROSS THE AREA...OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE POSSIBILITY EXISTS THAT A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER UPDATES.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:00 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 45 min |
| Jun 27, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 67 min |
| Jun 27, 4:01 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Madison | 59 min |
| Jun 27, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 50 min |
| Jun 27, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 62 min |
| Jun 27, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 40 min |
| Jun 27, 4:43 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.